MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FORTIFY VR, U1.6 DF1 US; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FORTIFY VR, U1.6 DF1 US; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number CD1231-40
Medical Device Problem Codes Premature Discharge of Battery (1057); Inappropriate/Inadequate Shock/Stimulation (1574); Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient presented to clinic for follow up.The implantable cardioverter defibrillator (icd) was unable to be interrogated.It was noted that there was inappropriate therapy and premature battery depletion.The physician elected to explant and replace the icd.The patient condition was stable.
 
Additional Manufacturer Narrative
The reported event of backup operation was confirmed.Analysis of the device image found the device went into backup mode due to power-on reset as a result of low battery voltage.The device performed numerous high voltage charges for high voltage therapy.The cause of backup operation was consistent with low battery voltage resulting from numerous high voltage charges.After the device was restored from backup mode, functional testing was performed.Telemetry, impedance, sensing, and pacing output functions of the device were tested and found to be normal.

Brand Name
FORTIFY VR, U1.6 DF1 US
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18581536
Report Number2017865-2024-02020
Device Sequence Number12823728
Product Code NVZ
UDI-Device Identifier05414734504355
UDI-Public05414734504355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberCD1231-40
Device Lot NumberA000125989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown